Virginia, 2007

Winter Weather in Virginia, April 6 to 7, 2007

April 6 to 7, 2007 · NWS LWX · 8 events in 8 counties and zones

A late season snow developed over portions of central Virginia as a low pressure system deepened off the Delmarva Coast late April 6th. Snow showers began early on April 7th, with the heaviest snow falling between 2 and 6 AM.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A late season snow developed over portions of central Virginia as a low pressure system deepened off the Delmarva Coast late April 6th. Snow showers began early on April 7th, with the heaviest snow falling between 2 and 6 AM. Snow amounts ranged from 1 to 4 inches, with highest amounts reported across Orange County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 6, 10:04 PM EST, 56 minutes earlier.

Area forecast discussion, Apr 6, 10:04 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1104 PM EDT FRI APR 6 2007

.SHORT TERM /REST OF TONIGHT THROUGH SUNDAY/...

THIS IS ONE OF THE MORE CHALLENGING FORECASTS IN A WHILE. AND EVEN
THOUGH THE CALENDAR SAYS APRIL...A WINTER EVENT WILL AFFECT PARTS
OF THE MID ATLANTIC OVERNIGHT INTO EARLY SATURDAY MORNING.

MODEL GUIDANCE CONTINUES TO SHOW LOWER SOUTHERN MARYLAND BEING THE
SWEET SPOT FOR THE HIGHEST AMOUNTS OF SNOW WITHIN OUR CWA. RUNNING
SNOW TOTALS FROM THE NAM AN GFS (18Z AND PREVIOUS RUNS) INDICATE
THE POTENTIAL FOR 5 OR MORE INCHES IN THIS AREA. THIS IS THE AREA
THAT WILL BE INFLUENCED THE MOST BY A FAVORABLE QUADRANT OF AN
UPPER LEVEL JET THAT WILL ENHANCE VERTICAL ASCENT. GFS AND NAM FN
VECTOR DIVERGENCE FIELDS INDICATE THE HIGHEST POTENTIAL FOR
MESOSCALE BANDING LATER TONIGHT INTO EARLY SATURDAY
MORNING...WHICH WILL LEAD TO IMPRESSIVE SNOWFALL RATES.
MOREOVER...SREFS AND BUFKIT SHOW PLENTY OF OMEGA/LIFT WITHIN A
DEEPLY SATURATED DENDRITIC GROWTH LAYER. SO...IF THERE IS AN AREA
THAT COULD BE UNDER THE GUN FOR WARNING CRITERIA...THIS IS
IT...ASSUMING AN ALL SNOW EVENT WHICH EVAPORATIONAL/DYNAMICAL
PROCESSES MORE THAN LIKELY SUPPORT. WILL KEEP THE HIGHEST END
ADVISORY AMOUNTS ACROSS THIS AREA...AT 3 TO 5 INCHES...FOR
NOW...BUT MIDNIGHT SHIFT WILL BE BRIEFED OF POTENTIAL FOR WARNING
CRITERIA. ATTENTION THEN TURNS TO HOW FAR NORTH AND WEST THE
ACCUMULATING SNOW WILL BE. 18Z GFS GUIDANCE SHOWED ADVISORY
CALIBER RUNNING SNOWFALL TOTALS BACKING FURTHER NORTH AND WEST
THAN PREVIOUS RUNS. THE 18Z NAM WAS NOT QUITE AS FAR NORTH...MORE
THAN LIKELY FROM NORTHERLY WINDS IN THE BOUNDARY LAYER. BOTH
MODELS SUPPORT A TIGHT GRADIENT OF SNOWFALL...WHICH MAKES THE
ADVISORY CUT OFF EXTREMELY CHALLENGING. GIVEN GFS GUIDANCE...HAVE
EXPANDED THE SNOW ADVISORY A LITTLE BIT TO THE NORTH AND WEST.
HOWEVER...COULD SEE A LARGE DIFFERENCE IN AMOUNTS ACROSS A VERY
SHORT AREA. FOR EXAMPLE...BALTIMORE COUNTY NEAR THE PA BORDER
COULD SEE LITTLE OR NO SNOW WHILE BALTIMORE CITY COULD RECEIVE AN
INCH OR TWO. HAVE TRIED OUR BEST TO STRATIFY AMOUNTS...FOCUSING
HIGHEST AMOUNTS TO THE SOUTHEAST AND LOWER AMOUNTS NORTHWEST.

IN ADDITION TO HEADLINE/POP/WX/QPF/SNOW AMOUNT ADJUSTMENTS THROUGH
SATURDAY MORNING...HAVE ALSO RE-POPULATED WINDS THROUGH SATURDAY
AND MINS TONIGHT/MAXES SATURDAY...TO BRING IN LINE WITH LATEST
NAM/GFS MODEL GUIDANCE.

ALL PRODUCTS ARE OUT.

&&

.AVIATION /03Z-24Z/...

ALL TERMINALS VFR AT 03Z...BUT EXPECT DETERIORATING INTO MVFR AS
SNOW DEVELOPS/BECOMES MORE WIDESPREAD AFTER 04Z...LASTING BTWN
10-12Z. MOS GUIDANCE WAS NOT SUPPORTIVE OF IFR
CONDITIONS...HOWEVER THERE ARE LOW PROBABILITIES FROM AVIATION
SREF GUIDANCE OF IFR CONDITIONS DEVELOPING AT MOST TERMINALS
(EXCEPT KMRB FURTHER REMOVED FROM STEADY SNOW). THEREFORE...HAVE
PREVAILED IFR VSBYS FOR A FEW HOUR PERIOD OVERNIGHT.

&&

.MARINE...

SUB-SMALL CRAFT CONDITIONS BEING OBSERVED ON THE WATERS AT 03Z.
EXPECT SUB-SMALL CRAFT SPEEDS TO CONTINUE OVERNIGHT...BUT THERE IS
HIGH CONFIDENCE IN SMALL CRAFT ADVISORY CONDITIONS BEGINNING
SATURDAY MORNING...LIKELY LASTING THROUGH SUNDAY AFTERNOON OR
EVENING. GUSTS SATURDAY MAY REACH 30 KT. WILL HAVE TO WATCH
POTENTIAL FOR 35 KT WHICH IS THE LOW END OF GALE WARNING
CRITERIA...BUT THERES NOT ENOUGH SUPPORT FROM PROXIMITY BUFKIT
SOUNDING TO FORECAST 35 KT ATTM.

&&

.PREV DISCUSSION...
/ISSUED 1015 PM EDT FRI APR 6 2007/

SHORT TERM /REST OF TONIGHT THROUGH SUNDAY/...

UPDATED WSW/NPW ALREADY ISSUED. HAVE EXPANDED WSW A TAD NORTH AND
WEST. SEE CODINGS BELOW.

MORE DETAILED INFORMATION TO FOLLOW VERY SOON. WILL GET ROUTINE
PRODUCTS OUT FIRST.

PREV DISCUSSION...
/ISSUED 320 PM EDT FRI APR 6 2007/

SHORT TERM /TONIGHT THROUGH TOMORROW/...
WATER VAPOR LOOP SHOWS AN UPPER LOW SHEARING NORTHWEST FROM NEW
ENGLAND. A SHORT WAVE IS TRAVERSING THE SOUTHEAST CONUS...AS THE
NEXT SHORT WAVE DROPS SOUTHEAST FROM THE UPPER MIDWEST. ACARS
400-250MB WIND OBSERVATIONS REVEAL A 100-120KT SOUTHWESTERLY JET
FROM THE OHIO VALLEY THROUGH SOUTHERN NEW ENGLAND...WHILE A
100-150KT NORTHWESTERLY JET STRETCHED FROM WEST CENTRAL CANADA INTO
THE PLAINS. 11Z SURFACE ANALYSIS PLACED A 992MB CYCLONE NORTH OF
MAINE...WITH A SERIES OF WEAK COLD FRONTS STRETCHED SOUTHWEST INTO
THE MIDWEST. A LEE TROUGH WAS POSITIONED ALONG THE APPALACHIANS.

12Z NAM/GFS ARE FURTHER NORTH WITH REGARD TO THE DEVELOPING COASTAL
CYCLONE...AS THE SHORT WAVE SWINGS THROUGH THE MIDWEST AND
APPROACHES THE MID ATLANTIC REGION TONIGHT. THIS SYSTEM APPEARS VERY
ORGANIZED ON BOTH THE SYNOPTIC AND MESOSCALE. THE BIG PICTURE
FORCING WILL BE SUPPORTED BY THE LEFT EXIT REGION OF THE UPPER LEVEL
JET...AS THE SHORT WAVE BRINGS A NEGATIVE TILT TO THE TROUGH AXIS
ALOFT. ON THE SMALLER SCALE...THE DEEPENING SYSTEM WILL OFFER
ENHANCED BANDING AS DEEP LIFT OCCURS THROUGH THE DENDRITIC
TEMPERATURE LAYER (MOST PROMINENTLY ACROSS LOWER SOUTHERN MARYLAND).
THIS SHOULD RESULT IN STRONG ENOUGH SNOW RATES TO COUNTERACT WARM
SURFACES AND INITIALLY DRY BOUNDARY LAYER TO BEGIN ACCUMULATION.

THERMAL PROFILES APPEAR FAVORABLE FOR SNOW...WITH RAIN POSSIBLE AT
ONSET ACROSS LOWER SOUTHERN MARYLAND. DESPITE THE COOL TEMPERATURES
ALOFT...WONT BE SURPRISED TO SEE A FEW SLEET REPORTS AT ONSET ACROSS
THE REGION AS MELTING MAY OCCUR IN THE BOUNDARY LAYER...AND
EVAPORATIONAL EFFECTS LEAD TO REFREEZING. IF THIS OCCURS...IT SHOULD
BE BRIEF (LEFT OUT OF FORECAST AS IMPACT WILL BE NEGLIGIBLE).

WHILE THE OPERATIONAL MODELS ARE IN GOOD AGREEMENT WITH
QPF/TIMING...THE 09Z SHORT RANGE ENSEMBLE MEMBERS DISPLAYED
CONSIDERABLE VARIABILITY WITH REGARD TO QPF (TIMING WAS RIGHT ON).
THIS LOWERS CONFIDENCE...HOWEVER GIVEN THE FORCING ON SYNOPTIC AND
MESOSCALE...IT IS PRUDENT TO INCREASE PRECIPITATION CHANCES AND
EXPECTED SNOWFALL AMOUNT.

GIVEN EXPECTED LOW TEMPERATURES...THE FREEZE WATCH WAS UPGRADED TO A
WARNING.

WITH SNOW IN THE FORECAST...UNDERCUT HIGH TEMPERATURES ACROSS THE
SOUTHEAST FORECAST AREA SATURDAY. WINDS WILL GUST LATE TONIGHT IN
THE HIGHER TERRAIN AND ACROSS THE REGION SATURDAY AS THE COASTAL
SYSTEM DEEPENS.

FIRE WEATHER...
CONSIDERING SHARP GRADIENT IN FUEL MOISTURE...AND VERY MARGINAL
RELATIVE HUMIDITY (30%) DEVELOPING NEAR CHARLOTTESVILLE...DECIDED
NOT TO RAISE A FIRE WEATHER WATCH SATURDAY IN COLLABORATION WITH
VIRGINIA INTERAGENCY COORDINATION CENTER. ACCUMULATING SNOW WILL
ALSO CONTRIBUTE TO REDUCED FIRE RISK...ALTHOUGH WINDS WILL BE GUSTY.

AVIATION...
A STORM SYSTEM PASSING THROUGH THE MID ATLANTIC WILL BE THE MAIN
WEATHER IMPACT FOR TONIGHT INTO EARLY SATURDAY MORNING. SNOW AND
LOWERING CEILINGS WILL DEVELOP FROM THIS SYSTEM. WE DO BELIEVE THE
HEAVIEST SNOW WILL BE JUST TO THE SOUTH AND EAST OF THE TERMINALS
OVERNIGHT. THEREFORE WE HAVE GONE WITH IFR CONDITIONS FROM LATE THIS
EVENING INTO THE EARLY SATURDAY MORNING. THE STORM SYSTEM WILL RACE
AWAY FROM THE REGION SATURDAY BUT IT WILL INTENSIFY AS IT DOES
SO...BRINGING BREEZY CONDITIONS. WIND GUSTS UP TO 25 KNOTS ARE
POSSIBLE DURING THE DAY SATURDAY.

MARINE...
CONFIDENT TO LET SMALL CRAFT ADVISORY NORTH OF SANDY POINT EXPIRE AT
4PM AS ADVECTION SIGN CONTINUES TO SWITCH FROM COLD TO WARM
(FOLLOWING THE TREND TO THE SOUTH DURING THE MIDDAY).

12Z GFS/ETA MOS AT THOMAS POINT INDICATE SUSTAINED WINDS DROP TO
BELOW 10KTS TONIGHT...BEFORE INCREASING TO 20KTS TOMORROW. 12Z
NAM/GFS PROXIMITY BUFKIT FORECAST SOUNDINGS INDICATE ADDITIONAL WIND
GUST POTENTIAL OF 25KTS (30KTS NEAR VIRGINIA LINE) SATURDAY AS THE
COASTAL STORM DEEPENS.

WILL BE CARRYING THE SCA CRITERIA INTO SUNDAY ON THE BACKSIDE OF THE
COASTAL LOW PRESSURE. THE GRADIENT SHOULD BEGIN TO RELAX LATE SUNDAY
AS HIGH PRESSURE BUILDS IN FROM THE SOUTH.

TIDES...
WATER LEVELS ARE CURRENTLY ABOUT A HALF FOOT BELOW ASTRONOMICAL
PREDICTIONS. CURRENT DEPARTURES ARE BELOW THE FORECASTS FROM BOTH
THE CHESAPEAKE BAY OPERATIONAL FORECAST SYSTEM AND THE NOAA
EXTRATROPICAL STORM SURGE MODELS...WHICH INDICATED TIDES REMAIN AT
OR ABOVE ASTRONOMICAL PREDICATIONS THROUGH SATURDAY MORNING. THE
LUNAR PHASE IS WANING FROM A FULL MOON (88% FULL).

LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE EXTENDED FORECAST WILL MAINLY REVOLVE AROUND A MID WEEK LOW
PRESSURE AND FRONTAL SYSTEM.

AT THE BEGINNING OF THE PERIOD...LARGE UPPER LOW OVER NEW
ENGLAND...WITH A SHEAR AXIS OVER THE CWFA. THE UPPER LOW WILL
CONTINUE OFF TO THE NORTHEAST THROUGH SUNDAY WITH A STRONG SHORTWAVE
EXPECTED ON THE BACKSIDE OF THE TROUGH ON MONDAY. ZONAL FLOW IS
EXPECTED THROUGH LATE TUESDAY...WITH A SECOND UPPER LOW FOR
WEDNESDAY. MID LEVEL RIDGING BUILDS BACK IN OVER THE CWFA BY THE
EARLY PART OF THE WEEKEND.

UPSLOPE PRECIP WILL BE LIKELY OVER THE WESTERN RIDGES THROUGH LATE
SUNDAY ON THE BACKSIDE OF THE DEPARTING COASTAL LOW. MODELS ARE
PRODUCING SOME LIGHT PRECIP ON MONDAY WITH STRONG MID LEVEL ENERGY
OVERHEAD. NOT TOO CONFIDENT ON THIS SCENARIO...SO WILL LEAVE DRY FOR
NOW. HIGH PRESSURE WILL BUILD BACK IN OVER THE MID ATLANTIC LATE
MONDAY/EARLY TUESDAY. THE HIGH CENTER WILL MOVE OFFSHORE LATE
TUESDAY AHEAD OF THE APPROACHING FRONTAL BOUNDARY. THE FRONT IS
EXPECTED TO COME THROUGH ON WEDNESDAY...WITH HIGH PRESSURE BUILDING
BACK IN FOR FRIDAY.

A COUPLE OF THINGS TO NOTE...FREEZING TEMPERATURES ARE ONCE AGAIN
EXPECTED SUNDAY NIGHT OVER MOST OF THE CWFA. WILL HOLD OFF ISSUING A
FREEZE WATCH FOR NOW...ESPECIALLY WITH WINTER WEATHER HEADLINES. IN
ADDITION...THE RH VALUES ARE NEAR/BLO 30 PERCENT ON SUNDAY. THESE
TWO PARAMETERS HAVE A GOOD CHANCE OF MEETING RFW CRITERIA.
HOWEVER...THE FUEL MOISTURE WILL BE IN QUESTION WITH PRECIP FALLING
OVER PORTIONS OF THE CWFA.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FREEZE WARNING UNTIL 10 AM EDT SATURDAY FOR DCZ001.

     SNOW ADVISORY UNTIL 10 AM EDT SATURDAY FOR DCZ001.

MD...FREEZE WARNING UNTIL 10 AM EDT SATURDAY FOR MDZ003>007-009>011-
     013-014-016>018.

     SNOW ADVISORY UNTIL 10 AM EDT SATURDAY FOR MDZ006-007-009>011-
     013-014-016>018.

VA...FREEZE WARNING UNTIL 10 AM EDT SATURDAY FOR VAZ025>031-036>042-
     050>057.

     SNOW ADVISORY UNTIL 10 AM EDT SATURDAY FOR VAZ038>042-050>057.

     SNOW ADVISORY UNTIL 10 AM EDT SATURDAY FOR VAZ021.

WV...FREEZE WARNING UNTIL 10 AM EDT SATURDAY FOR WVZ050>053-055.

     SNOW ADVISORY UNTIL 10 AM EDT SATURDAY FOR WVZ054.

MARINE...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 4 PM EDT SUNDAY FOR
     ANZ530>537.

&&

SHORT TERM/AVIATION/MARINE...PELOQUIN
PREV DISCUSSION...ROGOWSKI/LASORSA/LISTEMAA
Hazardous weather outlook, Apr 6, 8:30 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 PM EDT FRI APR 6 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-071000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
930 PM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...OVERNIGHT

THE SNOW ADVISORY HAS BEEN EXPANDED TO NOW INCLUDE NEARLY THE ENTIRE
WASHINGTON AND BALTIMORE CORRIDOR. 1 TO 3 INCHES OF SNOW IS LIKELY
IN THE METROPOLITAN CORRIDOR OVERNIGHT...ALTHOUGH BETWEEN 3 TO 5
INCHES IS EXPECTED ACROSS LOWER SOUTHERN MARYLAND AND KING GEORGE
COUNTY VIRGINIA. A SNOW ADVISORY ALSO REMAINS IN EFFECT FOR HIGHLAND
AND PENDLETON COUNTIES. PLEASE REFERENCE THE SNOW ADVISORY
(WBCWSWLWX OR WWUS41) FOR FURTHER DETAILS.

A HARD FREEZE IS EXPECTED TONIGHT AT ALL LOCATIONS. A FREEZE WARNING
HAS BEEN ISSUED FOR AREAS EAST OF THE BLUE RIDGE AND FOR THE
SHENANDOAH VALLEY. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE
NECESSARY ACTIONS TO PROTECT CROPS AND OTHER SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RECORD LOW TEMPERATURES DIPPING TO THE LOWER 20S ARE LIKELY SUNDAY
MORNING ACROSS THE PIEDMONT...WITH TEMPERATURES IN THE TEENS IN THE
MOUNTAINS. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE NECESSARY
ACTIONS TO PROTECT CROPS AND OTHER SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

WE WOULD APPRECIATE SNOWFALL TOTALS TONIGHT AND SATURDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Culpeper

When
April 6, 11:00 PM EST to April 7, 11:00 AM EST
Where
Culpeper forecast zone
Reported by
COOP Observer
Coordinates
38.486, -77.956 (the zone’s center; the record gives no point)

CoCoRahs Observers reported 1 to 2 inches of snow.

Winter Weather, King George

When
April 6, 11:00 PM EST to April 7, 11:00 AM EST
Where
King George forecast zone
Reported by
Trained Spotter
Coordinates
38.274, -77.156 (the zone’s center; the record gives no point)

Trained Spotters reported 1 to 3 inches of snow.

Winter Weather, Madison

When
April 6, 11:00 PM EST to April 7, 11:00 AM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
38.414, -78.279 (the zone’s center; the record gives no point)

A Trained Spotter reported 2.3 inches of snow in Madison, VA.

Winter Weather, Orange

When
April 6, 11:00 PM EST to April 7, 11:00 AM EST
Where
Orange forecast zone
Reported by
Trained Spotter
Coordinates
38.246, -78.013 (the zone’s center; the record gives no point)

Trained Spotters reported 2 to 4 inches of snow from Orange to Barboursville, VA.

Winter Weather, Page

When
April 6, 11:00 PM EST to April 7, 11:00 AM EST
Where
Page forecast zone
Reported by
Trained Spotter
Coordinates
38.620, -78.484 (the zone’s center; the record gives no point)

Trained Spotters reported 1 to 2 inches of snow.

Winter Weather, Rappahannock

When
April 6, 11:00 PM EST to April 7, 11:00 AM EST
Where
Rappahannock forecast zone
Reported by
Trained Spotter
Coordinates
38.685, -78.159 (the zone’s center; the record gives no point)

Trained Spotters reported 1 to 4 inches of snow. 4 inches of snow was reported in Sperryville.

Winter Weather, Rockingham

When
April 6, 11:00 PM EST to April 7, 11:00 AM EST
Where
Rockingham forecast zone
Reported by
Trained Spotter
Coordinates
38.481, -78.872 (the zone’s center; the record gives no point)

Trained Spotters reported 1 to 2 inches of snow.

Winter Weather, Spotsylvania

When
April 6, 11:00 PM EST to April 7, 11:00 AM EST
Where
Spotsylvania forecast zone
Reported by
Trained Spotter
Coordinates
38.244, -77.558 (the zone’s center; the record gives no point)

A Trained Spotter reported 1.5 inches of snow in Porters, VA.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24579, 24580, 24581, 24582, 24583, 24584, 24585, 24586.